Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 59, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 21, 2001, 12:20 AM CDT for Stewart County, Tennessee. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 21, 2001, 12:20 AM CDT (05:20 UTC)
- Expired
- May 21, 2001, 12:45 AM CDT
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Stewart County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 12:40 AM CDT | Thunderstorm Wind 50 E | Countywide, TN | Trees down countywide. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 778 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1190 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
353 WUUS54 KOHX 210522 SVRBNA TNC161-210545- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1220 AM CDT MON MAY 21 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN STEWART COUNTY IN TENNESSEE * UNTIL 1245 AM CDT * AT 1212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME WEST CENTRAL STEWART COUNTY...OR ABOUT 9 MILES WEST OF DOVER...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN STEWART COUNTY AT 1230 AM CDT DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ LAT...LON 3655 8812 3642 8797 3667 8762 3683 8782
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 9:10 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, May 20, 9:10 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 910 PM CDT SUN MAY 20 2001 BAND OF THUNDERSTORMS CONTINUES TO MOVE THROUGH THE AREA THIS EVENING...IN VICINITY OF WEAK LOW-LEVEL BOUNDARY. SURFACE ANALYSIS SHOWING AIRMASS STILL QUITE UNSTABLE...ALTHOUGH HIGHER THETA AIR WELL TO THE S. A FEW STORMS STILL HOLDING TOGETHER HOWEVER COLLECTIVELY OVER PAST HOUR...WEAKENING HAS BEEN THE TREND. EXPECT WEAKENING TREND TO CONTINUE AS STORMS MOVE AWAY FROM MORE FAVORABLE ELEMENTS BACK TO THE W. THUS WILL CLEAR COUNTIES BEHIND THIS CONVECTION. BIG SUPERCELL IN AR MAY BE SIGNIFYING BEGINNING ON NEXT ROUND OF THUNDERSTORMS EXPECTED TO REDEVELOP ACROSS THE CWA AFTER MIDNIGHT. PARTS OF NEW RUNS TRICKLING IN STILL INDICATING ANOTHER ROUND OF PRECIP PUSHING IN FROM W TN TOWARD 09-12Z. WILL REWORD ZONES ACCORDINGLY...LEAVING TEMPS BASICALLY AS THEY ARE. ADDITIONAL UPDATE WILL BE ISSUED AS COUNTIES CONTINUE TO BE CLEARED FROM ONGOING WATCH. 07 .BNA...NONE.
In the hours before
Local storm report, May 20, 8:46 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
846 PM CDT SUN MAY 20 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0754 PM S NASHVILLE TN WIND DAMAGE
05/20/01 DAVIDSON METRO NASHVILLE
EMERGENCY MANAGEMENT
REPORTED TREES AND A
TELEPHONE POLE DOWN
ACROSS SOUTH NASHVILLE
08Special weather statement, May 20, 9:25 PM CDT, 2 hours 55 minutes before
TNZ005-006-022>025-056>058-093-094-210330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 925 PM CDT SUN MAY 20 2001 THE FOLLOWING COUNTIES HAVE BEEN CLEARED OF THE SEVERE THUNDERSTORM WATCH ISSUED AT 6 PM... STEWART...MONTGOMERY...HOUSTON...BENTON...HUMPHREYS...DICKSON... PERRY...HICKMAN...LEWIS...WAYNE...LAWRENCE. THUNDERSTORMS ARE EXPECTED TO REDEVELOP DURING THE OVERNIGHT HOURS AND IT IS VERY POSSIBLE THAT ADDITIONAL WATCHES WILL BE ISSUED. 07
Special weather statement, May 20, 10:10 PM CDT, 2 hours 10 minutes before
TNZ005>011-022>033-056>065-075>080-093>097-210415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1010 PM CDT SUN MAY 20 2001 THE SEVERE THUNDERSTORM WATCH THAT WAS ISSUED AT 6 PM THIS EVENING HAS NOW EXPIRED FOR ALL COUNTIES IN MIDDLE TENNESSEE. ALTHOUGH NO WATCHES ARE CURRENTLY IN EFFECT...THUNDERSTORMS ARE HOWEVER EXPECTED TO REDEVELOP DURING THE OVERNIGHT HOURS AND IT IS VERY POSSIBLE THAT ADDITIONAL WATCHES WILL BE ISSUED. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:02 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 43 min |
| May 20, 7:40 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Williamson | 35 min |
| May 20, 7:46 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 29 min |
| May 20, 8:15 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 30 min |
| May 21, 4:28 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 32 min |
| May 21, 4:56 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Perry | 34 min |
| May 21, 6:02 AM CDT | Severe Thunderstorm Warning | OHX | Williamson | 28 min |
| May 21, 6:13 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.